MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. VANTAGE; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 351-10-26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during impaction of the center peg hole, the surgeon recognized a severe form of sclerotic bone.While performing the impaction, the impactor tip of the center peg punch broke.When impacting the final tibial component, this issues again occurred and led to a breakage of the tibial radel impactor.There was a 5-15 mins surgical delay.No parts or pieces fell into the patient wound site.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending evaluation.
 
Additional Manufacturer Narrative
Section h10: h3: the broken mobile bearing tibial radel impactor reported was likely the result of a stress riser introduced while impacting the tibial component into ¿a severe form of sclerotic bone,¿ which led to crack initiation, propagation, and ultimate fracture of the radel surface.The broken center peg punch was likely the result of both high impaction forces and the patient¿s hard bone, which led to crack initiation, propagation, and ultimate fracture of the peg punch tip.Section h11: the following sections have corrected information: h6: component code: 4722, shock absorber.

Brand Name
VANTAGE
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gaiensville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14859398
Report Number1038671-2022-00744
Device Sequence Number20032038
Product Code HSN
UDI-Device Identifier10885862290878
UDI-Public10885862290878
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351-10-26
Device Catalogue Number351-10-26
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown